Alert archive / New York / Freeze Warnings in 2010
Freeze Warning 9, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Apr 29, 2010, 4:22 AM EDT for Saratoga County, Warren County, Washington County, New York. It took effect at Apr 30, 2010, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 4:22 AM EDT (08:22 UTC)
- In effect from
- Apr 30, 2010, 1:00 AM EDT
- Expired
- Apr 30, 2010, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Apr 29, 1:35 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 29, 1:35 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
135 AM EDT THU APR 29 2010
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE INTO THE CANADIAN
MARITIMES OVERNIGHT. HIGH PRESSURE WILL BUILD IN FROM THE OHIO
VALLEY ON FRIDAY. IT WILL REMAIN WINDY...BUT MAX TEMPERATURES WILL
REBOUND CLOSER TO LATE APRIL NORMALS. THE HIGH WILL CONTINUE TO
RIDGE IN FROM THE LOWER MID ATLANTIC REGION TO CLOSE THE WEEK...AS
TEMPERATURES SURGE BACK ABOVE NORMAL.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FREEZE WARNING REMAINS IN EFFECT. MINOR UPDATES TO GRIDS BASED ON
OBSERVATIONS AND TRENDS. REMOVED POPS FOR THIS EVENING...DECREASED
CLOUD COVER AND ADJUSTED HOURLY TEMPERATURES.
PREVIOUS DISCUSSION AS OF 4 PM EDT...THE H500 CUTOFF LOW
ASSOCIATED WITH THE MAJOR WINTER STORM SYSTEM THAT IMPACTED NRN NY
AND NRN NEW ENGLAND CONTINUES TO MOVE INTO THE GULF OF MAINE. THE
12Z H500 KALB RAOB TEMP WAS -31C INDICATIVE OF HOW COLD THE AIR
ALOFT IS WITH THIS SYSTEM. THE TREND WILL BE FOR THE SCT RAIN AND
SNOW SHOWERS TO CEASE IN THE DEFORMATION ZONE TO THE SFC LOW NEAR
NOVA SCOTIA EARLY THIS EVENING. WE ACCOUNTED FOR SOME SLIGHT AND
LOW CHANCE POPS FROM THE CAPITAL DISTRICT SOUTH AND EAST. THE
HIGHER CHANCE POPS ARE IN THE OROGRAPHIC WESTERLY UPSLOPE REGION
OF THE BERKS AND SRN GREENS.
THE OTHER ISSUE OVERNIGHT IS THE FREEZE WARNING IN PLACE...THAT WE
HAD TO ADD A FEW MORE ZONES. THE SFC WINDS WILL LIKELY REMAIN IN
THE 5-10 MPH RANGE OVER THE REGION. HOWEVER...THEY COULD DECOUPLE
TO 5 MPH OR SLIGHTLY LESS OVER THE MID HUDSON VALLEY...AND THE
LAKE GEORGE REGION. WE ARE ADDING ERN GREENE...WRN COLUMBIA...WRN
DUTCHESS...ERN ULSTER...AND NRN SARATOGA REGION TO THE FREEZE
WARNING WITH TEMPS AT OR BELOW 32F...WHERE THE GROWING SEASON HAS
BEGUN. EVEN WITH LIGHT WINDS...FROST FORMATION WILL BE DIFFICULT.
WE ARE CALLING THIS A FREEZE. TEMPS WILL GENERALLY BE IN THE
30-32F RANGE IN THE MID HUDSON VALLEY. THE FREEZE WARNING ALSO
REMAINS UP FOR NW CT...THE TACONICS...W-CNTRL MOHAWK VALLEY...AND
PORTIONS OF THE LAKE GEORGE REGION. LOWS IN THE CAPITAL REGION
WILL GENERALLY BE IN THE 33-36F RANGE WITH SOME W/NW WINDS OF
5-10 MPH. ELSEWHERE...OVER THE SRN ADIRONDACKS...SRN
VT...CATSKILLS...AND BERKS EXPECT LOWS IN THE 20S TO LOWER 30S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
THURSDAY...ANOTHER CLOSED LOW EMBEDDED IN THE UPPER TROUGH DESCENDS
FROM E/SE QUEBEC ACROSS NEW ENGLAND TOMORROW. THERE IS LITTLE
MOISTURE FOR THIS SHORTWAVE TROUGH TO WORK WITH. WE HAVE KEPT
THIS PERIOD DRY...WITH SUBSIDENCE IN THE WAKE OF THE TROUGH
PASSAGE. THE BIGGER ISSUES WILL BE THE BLUSTERY WINDS. A STRONG
HORIZONTAL PRESSURE GRADIENT SETS UP BETWEEN LOW PRESSURE OVER THE
CANADIAN MARITIMES...AND HIGH PRESSURE NEAR THE LOWER MID ATLANTIC
REGION. THE TIGHT SFC PRESSURE GRADIENT OVER THE REGION...AND DEEP
MIXING OCCURRING TO AROUND 5-6 KFT BASED ON THE BUFKIT SOUNDINGS
WILL ALLOW W/NW WINDS OF 15-30 MPH WITH SOME GUSTS AROUND 40 MPH.
THE DEEP MIXING SHOULD ALLOW TEMPS TO RISE INTO U50S TO MID 60S
IN THE VALLEYS...AND U40S TO M50S OVER THE HILLS AND MTNS. MOSTLY
SUNNY CONDITIONS WILL PREVAIL IN THE DRY AND BLUSTERY AIR MASS.
THURSDAY NIGHT...HIGH PRESSURE AT THE SFC BUILDS IN FROM THE
SOUTH. LOW AND MID LEVEL HEIGHTS WILL BE RAPIDLY RISING UPSTREAM
OF NY. THE WINDS WILL BECOME LIGHT OVERNIGHT WITH CLEAR SKIES.
DESPITE WARM ADVECTION OCCURRING IN THE LOW TO MID LEVELS...SOME
RADIATIONAL COOLING WILL OCCUR. WE COULD HAVE A FROST/FREEZE
SITUATION NORTH OF THE CAPITAL REGION...PERHAPS PORTIONS OF THE
MID HUDSON VALLEY...AND IN THE TACONICS. WE WILL ADDRESS THIS
POSSIBILITY IN THE HWO.
FRIDAY...A HIGH AMPLITUDE MID LEVEL RIDGE AXIS BUILDS IN OVER THE
EAST COAST. WARM ADVECTION CONTINUES OVER THE REGION. H850 TEMPS
RISE TO 6 TO 8C BY 18Z...TO 8-10C BY 00Z/SAT OVER THE FCST AREA
ACCORDING TO THE GFS. MAX TEMPS WILL JUMP BACK ABOVE NORMAL WITH
HIGHS IN THE U60S TO MID 70S IN THE VALLEYS...AND L60S TO L70S
OVER THE HILLS AND MTNS. IT SHOULD BE A BEAUTIFUL FINAL DAY OF
APRIL.
FRIDAY NIGHT...MILD CONDITIONS WILL PREVAIL WITH THE UPPER LEVEL
RIDGE AXIS MOVING OVERHEAD. EXPECT LOWS TO BE IN THE 40S TO L50S
OVER THE REGION WITH A FEW U30S IN THE ADIRONDACK PARK.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WITH A STRONG RIDGE AT 500 HPA AND 850 HPA TEMPS OF 14-16 DEGREES
C...SATURDAY WILL BE A WARM DAY ACROSS THE CWA...WITH TEMPS REACHING
THE LOW TO MID 80S IN MANY VALLEY LOCATIONS. WITH THE STRONG RIDGE
IN PLACE...THERE SHOULD BE ENOUGH SUBSIDENCE TO PREVENT MANY
SHRA/TSRA FROM DEVELOPING...ESP ACROSS SOUTHEASTERN AREAS.
STILL...ENOUGH HEATING MAY ALLOW FOR SOME SCT -SHRA/TSRA TO DEVELOP
FOR NORTHWESTERN PARTS OF THE CWA /WESTERN DACKS AND WESTERN MOHAWK
VALLEY/ BY LATE IN THE DAY.
ON SATURDAY NIGHT...THE RIDGE AXIS WILL BEGIN TO SHIFT EASTWARD.
MOST AREAS SHOULD STILL REMAIN RATHER DRY AS THE MAIN SFC BOUNDARY
STILL REMAINS TO THE WEST ACROSS THE OHIO VALLEY AND THE LOSS OF
HEATING WILL HELP KEEP ANY INSTABILITY SHOWERS FROM DEVELOPING. WITH
THE SOUTHERLY FLOW AHEAD OF THE APPROACHING FRONTAL BOUNDARY...MIN
TEMPS WILL BE MILD...WITH TEMPS ONLY REACHING THE 50S IN MOST AREAS.
THE MODELS SHOW DIFFERENT SOLUTIONS REGARDING THE APPROACHING
FRONTAL BOUNDARY FOR SUNDAY. WHILE BOTH MODELS SHOW LOW PRESSURE
DEVELOPING ALONG THE FRONT ACROSS THE UPPER OHIO VALLEY...THEY VARY
WITH THE EXACT TIMING OF THIS COLD FRONT BOUNDARY ACROSS OUR AREA.
THE 12 UTC GFS SHOWS THE FRONT MUCH FASTER THAN THE 00 AND 12 UTC
ECMWF...AS THE ECMWF DELAYED THE FRONT UNTIL SUN EVE/NIGHT. HAVE
INCLUDED HIGH CHC POPS FOR SUNDAY AND SUNDAY EVENING ACROSS THE NW
AREAS...WITH JUST SLIGHT CHC/LOW CHC POPS FOR OUR FAR SOUTHEASTERN
AREAS. HAVE INCLUDED THUNDER IN THE FORECAST AS WELL...AS THE 12 UTC
GFS SHOWED LIFTED INDEX VALUES BELOW ZERO OVER MOST OF THE AREA.
BOTH MODELS DO SHOW A STRONG 140 KT JET AT 250 HPA...ALTHOUGH THE
POSITIONING OF THE JET STREAK ISN/T COMPLETELY FAVORABLE FOR PRECIP
IN OUR AREA.
IN THE WAKE OF THIS FRONT...COOLER TEMPERATURES WILL MOVE INTO OUR
AREA...AS 850 HPA TEMPS WILL ONLY BE 0 TO 5 DEGREES C...ALLOWING FOR
JUST 60S IN MOST AREAS. IT WILL ALSO BE RATHER WINDY IN THE CAA
BEHIND THE SFC BOUNDARY DUE TO 35-45 KT WINDS AT 850 HPA. MOST AREAS
SHOULD BE DRY...ALTHOUGH A STRAY SHOWER ACROSS NORTHERN AREAS CANNOT
BE RULED OUT DUE TO THE PROXIMITY OF THE CLOSED OFF 500 HPA LOW NEAR
SOUTHEASTERN CANADA.
DRY WEATHER WILL CONTINUE ON TUESDAY WITH TEMPS STILL CLOSE OR A TAD
BELOW SEASONAL VALUES /MAX TEMPS IN THE LOW 60S IN VALLEY AREAS/. IT
WILL CONTINUE TO BE RATHER BREEZY ACROSS THE AREA WITH A STRONG
PRESSURE GRADIENT REMAINING IN PLACE.
ANOTHER STORM SYSTEM MAY APPROACH THE REGION FROM THE SOUTH FOR
WEDNESDAY...ALTHOUGH THE MODELS SEEM TO HAVE TIMING AND LOCATION
PROBLEMS WITH THIS STORM AT THIS POINT. TEMPS LOOK TO AVERAGE NEAR
NORMAL FOR WEDNESDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST. VFR
CONDITIONS EXPECTED THROUGH TAF PERIOD 06Z/FRIDAY. WEST TO
NORTHWEST WINDS WILL BECOME BRISK AND GUSTY THURSDAY. AFTER
SUNRISE THE WINDS WILL INCREASE TO 15 TO 25 KNOTS BY LATE MORNING
AND BECOME GUSTY WITH GUSTS TO 25 TO 40 KNOTS WITH GOOD DAYTIME
MIXING. THE WINDS WILL BE THE STRONGEST AT KALB AS THEY FUNNEL
DOWN THE MOHAWK VALLEY.
OUTLOOK...
FRI...VFR...NO SIG WX.
SAT-SUN...VFR-MVFR...CHC OF -SHRA WITH -TSRA POSSIBLE DURING THE
DAYTIME HOURS.
MON...VFR...NO SIG WX.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES WILL DROP TO AROUND 30 PERCENT
THURSDAY...WITH NORTHWEST WINDS GUSTING OVER 25 MPH...
LOW PRESSURE WILL CONTINUE TO MOVE INTO THE CANADIAN MARITIMES
OVERNIGHT INTO THURSDAY. HIGH PRESSURE WILL RIDGE IN FROM THE
SOUTH THURSDAY NIGHT INTO FRIDAY.
THE RH WILL RECOVER TO 80 TO 100 PERCENT TONIGHT...AND DROP TO
AROUND 30 PERCENT THURSDAY. THE RH VALUES WILL RECOVER TO 75 TO
100 PERCENT THURSDAY NIGHT.
THE WINDS WILL SUBSIDE FROM THE W/NW AT 5 TO 10 MPH TONIGHT. THE
WINDS WILL INCREASE FROM THE W/NW AT 15 TO 25 MPH THURSDAY WITH
GUSTS 35 TO 40 MPH. THE WINDS WILL BECOME LIGHT AND VARIABLE AT 5
MPH OR LESS THU NIGHT.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS IN THE ALBANY HYDRO
SERVICE AREA.
DRY WEATHER WILL PERSIST INTO THE FIRST HALF OF THE WEEKEND. A
COLD FRONT SUNDAY INTO MONDAY WILL BRING THE NEXT CHANCE OF
RAINFALL WITH SHOWERS AND SOME THUNDERSTORMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR CTZ001-013.
NY...FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR NYZ038>041-043-
047-048-054-059>061-064>066-083-084.
MA...NONE.
VT...NONE.
&&
AVIATION...NASHazardous weather outlook, Apr 28, 4:38 PM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 438 PM EDT WED APR 28 2010 CTZ001-013-NYZ038>041-043-047-048-054-061-066-083-084-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN RENSSELAER-EASTERN COLUMBIA- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 438 PM EDT WED APR 28 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK AND SCHOHARIE VALLEYS...SARATOGA GLENS FALLS AREA AND WASHINGTON COUNTY...THE TACONICS AND NORTHWESTERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. IN ADDITION...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S THURSDAY NIGHT INTO FRIDAY MORNING. FROST ADVISORIES AND FREEZE WARNINGS WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ059-060-064-065-291100- EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- 438 PM EDT WED APR 28 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. IN ADDITION...TEMPERATURES ARE EXPECTED TO FALL INTO MID TO UPPER 30S THURSDAY NIGHT INTO FRIDAY MORNING. FROST ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ049-050-052-053-291100- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER- 438 PM EDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO MID TO UPPER 30S THURSDAY NIGHT INTO FRIDAY MORNING. FROST ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ032-033-042-051-058-063-082-VTZ013>015-291100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- NORTHERN WARREN-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 438 PM EDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...BERKSHIRES AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:22 AM EDT | Frost Advisory | ALY | Columbia, Dutchess, Fulton, Herkimer, Montgomery, Rensselaer and 4 more | 28 hr |
| Apr 29, 4:22 AM EDT | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 14 hr |
Nearby
Freeze Warnings in New York, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.